MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.160S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that (b)(6) 2020, the patient underwent a revision of a broken proximal femoral nailing system (tfna).Fragments were generated and were removed easily.The procedure was completed successfully.Patient status is unknown.Concomitant device reported: unknown lag screw (part # unknown, lot # unknown, quantity 1), unknown distal locking screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 11mm/ 130 deg ti cann tfna 400mm/ right - sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Concomitant device reported: tfna screw (part # 04.038.100, lot # h516938, quantity 1).Unknown distal locking screw (part # unknown, lot # unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5, d11: updated concomitant devices h3, h6: a product investigation was conducted.Visual inspection: the 11mm/130 deg ti cann tfna 400mm/right - sterile (p/n: 04.037.160, lot number: h596204) was received at us cq.Upon visual inspection, the device was broken at the top (proximal) slot, without visible drill marks.There was also black foreign matter present which could not be identified.Dimensional inspection: proximal outer diameter above fracture and proximal outer diameter below fracture were measured and found to be conforming per relevant drawings.Document/specification review: relevant drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the device has broken at the top slot.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: monument manufacturing date: (b)(6) 2018.Expiration date: 28-feb-2028.Part number: 04.037.160s, 11mm/130 deg ti cann tfna 400mm / right ¿ sterile.Lot number: h596204 (sterile).Lot quantity: 6.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree, tfna bp55, lot number: l634478, lot quantity: unknown part number: 04.037.912.4, wave spring, shim ended bp55, lot number: h474710, lot quantity: 990 part number: 04.037.912.3, tfna lock drive bp58, lot number: h561069, lot quantity: 80 part number: 21127, timoagri16.00 bp80, lot number: h381834, lot quantity: 1,234 lbs.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9856023
Report Number2939274-2020-01374
Device Sequence Number14086784
Product Code HSB
UDI-Device Identifier10886982096685
UDI-Public(01)10886982096685
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.160S
Device Catalogue Number04.037.160S
Device Lot NumberH596204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/14/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA SCR L100 TAN.; UNK - NAIL HEAD ELEM: TFNA LAG SCREW.; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING.
Outcome Attributed to Adverse Event Required Intervention;